MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G55738
Medical Device Problem Codes Bent (1059); Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The device involved in this complaint was not available for return to cook.As the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.With the information provided a document based investigation was carried out.The customer complaint is considered to be confirmed based on customer testimony.Root cause: a definitive root cause for the customer complaint could not be determined , however the device may have become kinked on removal from packaging due to handling.Prior to distribution, all echo devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl a review of the manufacturing records did not reveal any discrepancies that would have resulted in this complaint.The notes section of the instructions for use ifu0077-4 that accompanies this device instructs the user to inspect the device prior to use for any damage: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".The tip of the needle and stylet are sharp and could cause injury to the patient or user if not used with caution.On review of the information provided, there is no viable evidence to suggest that the user did not follow the instructions for use.From the information provided: the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The tip of the needle was bent out of the package.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7059320
Report Number3001845648-2017-00569
Device Sequence Number1901549
Product Code FCG
UDI-Device Identifier00827002557383
UDI-Public(01)00827002557383(17)200627(10)C1371787
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG55738
Device Catalogue NumberECHO-HD-25-C
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/31/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2017
Initial Report FDA Received Date11/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1